Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 49, NWS North Platte, NE

June 3, 2014Brown County, Keya Paha County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2014, 11:59 AM CDT for Brown County, Keya Paha County, Rock County, Nebraska. It was in force for 46 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2014, 11:59 AM CDT (16:59 UTC)
Expired
Jun 3, 2014, 12:45 PM CDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Brown County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 12:05 PM CDTHAIL 0.8810 N Ainsworth, NE
Jun 3, 12:05 PM CDTHAIL 112 N Ainsworth, NEHAIL IS COVERING THE GROUND
Jun 3, 12:05 PM CDTHAIL 1.758 W Springview, NE
Jun 3, 12:15 PM CDTTORNADO1 Nw Bassett, NEAN UNCONFIRMED REPORT OF A BRIEF TORNADO 1 TO 1 1/2 MILES NORTHWEST OF BASSETT BY STORM CHASER.
Jun 3, 12:18 PM CDTHAIL 1.511 N Ainsworth, NE
Jun 3, 12:18 PM CDTHAIL 1.752 S Springview, NE
Jun 3, 12:30 PM CDTHAIL 1.757 N Bassett, NEWIND SPEEDS ESTIMATED 55 TO 60 MPH
Jun 3, 12:30 PM CDTHAIL 1.757 N Bassett, NE
Jun 3, 12:30 PM CDTTORNADO1 W Bassett, NETRAINED SPOTTER REPORTED A TORNADO AROUND 1230 PM RELAYED BY EM DOUG FOX.
Jun 3, 12:45 PM CDTTSTM WND DMG7 N Bassett, NEEMERGENCY MANAGER RELAYED REPORT FROM BASSETT FIREMAN OF WIND DAMAGE FROM 7 MILES NORTH OF BASSETT EAST SOUTHEAST OF NEWPORT ABOUT 15 MILES OF DAMAGE. REPORTS OF GRAIN BINS, PIVOTS AND POWER LINES DOWN.
Jun 3, 12:45 PM CDTHAIL 1.754 N Newport, NE
Jun 3, 12:46 PM CDTTSTM WND GST 100Newport, NEREPORT OF 80 TO 100 MPH WINDS REPORTED.
Jun 3, 12:46 PM CDTHAIL 1.75Newport, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 9:36 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1655 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WUUS53 KLBF 031659
SVRLBF
NEC017-103-149-031745-
/O.NEW.KLBF.SV.W.0049.140603T1659Z-140603T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1159 AM CDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1245 PM CDT

* AT 1154 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 15 MILES NORTHWEST OF SPRINGVIEW TO 8 MILES NORTH OF
  JOHNSTOWN...AND MOVING EAST AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...PUBLIC.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  AINSWORTH...SPRINGVIEW...BASSETT...LONG PINE...BURTON...MILLS...
  NEWPORT...ANTELOPE PEAK...BOBCAT STATE WILDLIFE MANAGEMENT AREA...
  MEADVILLE...KELLER PARK STATE RECREATION AREA...PINE GLEN STATE
  WILDLIFE REFUGE...THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...
  NETS PEAK...MARIAVILLE AND BROCKSBURG.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 236 AND 273.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 170 AND 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4301 9925 4239 9926 4240 9967 4263 10016
      4300 10012
TIME...MOT...LOC 1658Z 285DEG 31KT 4297 9991 4268 9998

HAIL...1.75IN
WIND...60MPH

$$

KNUTSVIG
4 follow-up statements
258 
WWUS53 KLBF 031717
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1217 PM CDT TUE JUN 3 2014

NEC017-103-149-031745-
/O.CON.KLBF.SV.W.0049.000000T0000Z-140603T1745Z/
BROWN NE-KEYA PAHA NE-ROCK NE-
1217 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL 1245 PM CDT...

AT 1213 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF BURTON TO SPRINGVIEW TO 8 MILES
NORTHEAST OF AINSWORTH...AND MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...PUBLIC. QUARTER SIZE HAIL WAS REPORTED 12 MILES NORTH OF 
AINSWORTH.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BASSETT...LONG PINE...BURTON...MILLS...NEWPORT...NETS PEAK...
BROCKSBURG AND MARIAVILLE.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 245 AND 273.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 174 AND 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4239 9926 4247 9966 4262 9996 4300 9996
      4301 9960 4300 9938 4301 9937 4301 9932
      4300 9926
TIME...MOT...LOC 1716Z 283DEG 36KT 4289 9966 4278 9967
          4264 9973

HAIL...1.75IN
WIND...60MPH

$$

KNUTSVIG
487 
WWUS53 KLBF 031719
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1219 PM CDT TUE JUN 3 2014

NEC017-103-149-031745-
/O.CON.KLBF.SV.W.0049.000000T0000Z-140603T1745Z/
BROWN NE-KEYA PAHA NE-ROCK NE-
1219 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL 1245 PM CDT...

AT 1217 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURTON TO 9 MILES SOUTHEAST OF SPRINGVIEW TO 7 MILES
NORTH OF LONG PINE...AND MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...PUBLIC. PING PONG BALL SIZE HAIL WAS REPORTED 11 MILES 
NORTH OF AINSWORTH.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BASSETT...MILLS...NEWPORT...NETS PEAK...BROCKSBURG AND MARIAVILLE.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 245 AND 273.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 174 AND 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4239 9926 4247 9966 4262 9996 4300 9996
      4301 9960 4300 9938 4301 9937 4301 9932
      4300 9926
TIME...MOT...LOC 1719Z 283DEG 36KT 4287 9958 4274 9958
          4263 9968

HAIL...1.75IN
WIND...60MPH

$$

KNUTSVIG
377 
WWUS53 KLBF 031731
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1231 PM CDT TUE JUN 3 2014

NEC017-103-149-031745-
/O.CON.KLBF.SV.W.0049.000000T0000Z-140603T1745Z/
BROWN NE-KEYA PAHA NE-ROCK NE-
1231 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...SOUTHEASTERN KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL
1245 PM CDT...

AT 1227 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF MILLS TO 10 MILES NORTH OF
BASSETT TO BASSETT...AND MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...PUBLIC. PING PONG BALL SIZE HAIL WAS REPORTED 11 MILES 
NORTH OF AINSWORTH.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NEWPORT...BROCKSBURG AND MARIAVILLE.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 252 AND 273.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 176 AND 201.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4250 9963 4262 9977 4294 9966 4294 9926
      4239 9926
TIME...MOT...LOC 1730Z 283DEG 36KT 4284 9943 4271 9943
          4260 9953

HAIL...1.75IN
WIND...60MPH

$$

KNUTSVIG
054 
WWUS53 KLBF 031737
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1237 PM CDT TUE JUN 3 2014

NEC017-103-149-031745-
/O.CON.KLBF.SV.W.0049.000000T0000Z-140603T1745Z/
BROWN NE-KEYA PAHA NE-ROCK NE-
1237 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...SOUTHEASTERN KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL
1245 PM CDT...

AT 1231 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF MILLS TO 9 MILES NORTHWEST OF NEWPORT
TO BASSETT...AND MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...PUBLIC. GOLF BALL SIZE HAIL AND WIND SPEEDS UP TO 60 MPH 
WERE REPORTED 7 MILES NORTH OF BASSETT.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NEWPORT AND MARIAVILLE.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 252 AND 273.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 176 AND 182.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4250 9963 4260 9972 4291 9958 4294 9926
      4239 9926
TIME...MOT...LOC 1736Z 283DEG 36KT 4283 9935 4270 9935
          4259 9945

HAIL...1.75IN
WIND...60MPH

$$

KNUTSVIG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:26 AM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, Jun 3, 6:26 AM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 AM CDT TUE JUN 3 2014

.SYNOPSIS...
ISSUED AT 351 AM CDT TUE JUN 3 2014

ON THE 07Z MSL PLOT/ANALYSIS...LOW LEVEL FEATURES OF SPECIAL
INTEREST INCLUDE A FRAGMENTED BOUNDARY OR FRONT ACROSS NORTHERN
NEBRASKA TO ABOUT MULLEN...THEN INTO COLORADO AROUND DENVER. ANOTHER
FRONT WAS INDICATED NORTHEAST TO SOUTHWEST KANSAS AND INTO SOUTHEAST
COLORADO. THE WATER VAPOR IMAGERY SHOWED A BOUNDARY FROM WESTERN
NEBRASKA THROUGH SOUTHERN WYOMING TO NORTHEAST UTAH. THE 06Z DERIVED
PRECIPITABLE WATER FROM GOES AND SATELLITE MICROWAVE SHOWED THE
MOISTURE PLUME EXTENDING ACROSS THE NEBRASKA PANHANDLE INTO
SOUTHWEST NEBRASKA WITH VALUES OF 20-25MM.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 351 AM CDT TUE JUN 3 2014

THE SEVERE THUNDERSTORM AND TORNADO THREAT ARE THE CRITICAL FORECAST
ISSUES TODAY FOR WESTERN AND NORTH CENTRAL NEBRASKA. THE POSITION OF
THE FRONT AND DRY LINE ARE THE KEY TO TYING DOWN THE LOCATIONS OF
SEVERE WEATHER AND TORNADOES. THE HIGH RAP13 AND NAM12 ARE IN DECENT
AGREEMENT IN THAT SENSE. THERE ARE SOME DIFFERENCES IN THE LOCATION
OF THE MOST FAVORABLE ROTATIONAL PARAMETERS SUCH AS 0-3KM HELICITY
AND THE 0-2KM LAYER VORTICITY GENERATION PARAMETER.

FOR 18Z...HIGH RESOLUTION SHORT RANGE PROJECTIONS OF THE 0-2KM
THETA-E FIELDS SHOW THE FRONT ACROSS NORTH CENTRAL TO SOUTHEAST
NEBRASKA WITH THE DRY LINE ACROSS EXTREME EASTERN NEBRASKA. TOWARD
21Z...THE DRY LINE BEGINS TO BULGE INTO EXTREME SOUTHWEST NEBRASKA.
WITH THE FRONT CONTINUING ACROSS NORTH CENTRAL TO SOUTHEAST
NEBRASKA. AT 00Z...THE CLOSED SURFACE LOW IS NORTH OF OGALLALA WITH
THE DRY LINE BULGING TO NORTH PLATTE. AT 15Z...THE HIGHEST
CONDENSATION PRESSURE (900MB BASED)...THE STRONGEST VORTICITY
GENERATION PARAMETER GRADIENT ARE LOCATED AND THE HIGHEST 0-2KM
HELICITY COMBINE APPROXIMATELY ALONG A VALENTINE-THEDFORD-NORTH
PLATTE LINE. AS A RESULT...IT IS REASONABLE TO BELIEVE THAT THE BEST
POTENTIAL FOR TORNADO DEVELOPMENT IS ALONG THAT LINE AND NORTH AND
EAST OF IT. SUPERCELL MOVEMENT IS LIKELY TO BE ACROSS THE SURFACE
BOUNDARIES...SO CELLS SHOULD CLUSTER AND DEVELOP FAIRLY QUICKLY INTO
ONE OR MORE QUASI-LINEAR CONVECTIVE SYSTEMS...PROBABLY BY MID
AFTERNOON. BY 21Z...THE BEST TORNADIC POTENTIAL SHIFTS TO NORTHEAST
NEBRASKA. HOWEVER...THE DRY LINE BULGING INTO SOUTHWEST NEBRASKA
WILL CREATE A THREAT OF LARGE HAIL AND DAMAGING WIND FOR THE AREA
SOUTH AND WEST OF AN OSHKOSH-NORTH PLATTE-MCCOOK LINE. IT DOES
APPEAR THAT THE POTENTIAL OF SEVERE WEATHER WILL BE OUT OF WESTERN
AND NORTH CENTRAL NEBRASKA BY LATE AFTERNOON TO EARLY EVENING.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 351 AM CDT TUE JUN 3 2014

MAIN FORECAST ISSUES THROUGH THIS PERIOD INCLUDE TIMING OF
PRECIPITATION CHANCES AND TEMPERATURES AS SEVERAL WEAK SYSTEMS
MOVE ACROSS THE AREA.

THERE IS FAIR AGREEMENT AMONG THE MODELS IN THE GENERAL WEATHER
PATTERN PATTERN THROUGH THE WEEKEND. THE UPPER LEVEL RIDGE OVER
NORTHERN MEXICO INTO THE SOUTHERN PLAINS WILL MEANDER EAST TO THE
TEXAS/LOUISIANA AREA BY THE WEEKEND...BUT WILL DEAMPLIFY AS SEVERAL
TROUGHS MOVE OUT OF CANADA AND THE PACIFIC TO FLATTEN OUT THE FLOW.
THESE SHORTWAVE TROUGHS ARE LOOKING TO MOVE ACROSS THE AREA ABOUT
EVERY 12-36 HOURS WEDNESDAY THROUGH SATURDAY. HAVE ATTEMPTED TO
REFINE TIMING OF SOME OF THE PRECIPITATION CHANCES AS IT IS LIKELY
THERE WON/T BE SHOWERS AND STORMS ONGOING THROUGH EVERY PERIOD OF
THE FORECAST. THAT BEING SAID...WITH THE QUICK MOVING
SHORTWAVES...THERE IS ENOUGH DIFFERENCES IN MODEL SOLUTIONS TO KEEP
FROM BEING ABLE TO PULL CHANCES FROM TOO MANY PERIODS.

STARTING ON WEDNESDAY...WEAK RIDGING WILL BUILD IN OVER THE CENTRAL
PLAINS BEHIND THE DEPARTING SHORTWAVE TROUGH THAT WILL BRING THE
ACTIVE WEATHER TO THE AREA TODAY. THERE MAY BE SOME LINGERING
SHOWERS STILL OVER THE EASTERN PARTS OF THE FORECAST AREA WEDNESDAY
MORNING...BUT THIS SHOULD MOVE OUT FAIRLY EARLY IN THE MORNING
LEAVING THE FORECAST GENERALLY DRY. THE LATEST MODEL RUNS ARE A BIT
FASTER PUSHING THE SURFACE HIGH EAST WHICH BRINGS THE RETURN
SOUTHERLY FLOW INTO THE WESTERN PART OF THE AREA...SO EXPECTING A
FAIRLY GOOD GRADIENT IN HIGH TEMPERATURES WEDNESDAY.

A SHORTWAVE TROUGH WILL MOVE INTO THE NORTHERN AND CENTRAL PLAINS
WEDNESDAY NIGHT TO BRING CHANCES FOR SOME SHOWERS AND THUNDERSTORMS
LATE WEDNESDAY AFTERNOON OVER THE NORTHERN PANHANDLE AND THEN
TRACKING EAST INTO THE DAY THURSDAY. STORMS THAT DEVELOP WEDNESDAY
AFTERNOON HAVE THE POTENTIAL TO BE STRONG AS THEY MOVE INTO THE
FORECAST AREA DUE TO DEEP LAYER SHEAR BEING AT 40-50KTS ALONG WITH
1500-2500 J/KC OF MU CAPES. THINKING THE SEVERE THREAT WILL BE
PREDOMINANTLY NORTHWEST OF THE LOCAL AREA AS THE STORMS LOOK TO MOVE
INTO THE FORECAST AREA IN THE EVENING AND WITH CAPE AND SHEAR BOTH
DIMINISHING...UNSURE OF HOW LONG ACTIVITY WILL SUSTAIN ITSELF. A
WEAK LOW LEVEL JET DOES DEVELOP IN THE EVENING WHICH COULD HELP FUEL
THE STORMS...BUT AGAIN ITS WEAK SO ALTHOUGH A SEVERE STORM OR TWO
CAN/T BE RULED OUT...DON/T EXPECT ANY WIDESPREAD SEVERE STORMS.

THROUGH THURSDAY MODELS HAVE A SURFACE LOW OVER MANITOBA WITH A WARM
FRONT DOWN THROUGH CENTRAL NEBRASKA AND A COLD FRONT UP THROUGH
MONTANA. MODELS WANT TO CONTINUE SHOWER AND THUNDERSTORM ACTIVITY
THROUGH MUCH OF THE DAY AS WEAK IMPULSES OF ENERGY IN THE MID LEVELS
PUSH ACROSS THE CENTRAL PLAINS AHEAD OF A SHORTWAVE TROUGH PUSHING
INTO THE CALIFORNIA COAST. THEN AS THE TROUGH MOVES INTO THE ROCKIES
AND TOWARDS THE PLAINS THROUGH FRIDAY NIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL INCREASE. DO THINK ACTIVITY WILL BE FAIRLY
WIDESPREAD INTO THE DAY SATURDAY AS ANOTHER SHORTWAVE TROUGH WILL
MOVE OUT OF THE PACIFIC NORTHWEST AND INTO THE NORTHERN PLAINS TO
ENHANCE THE LARGE-SCALE LIFT. AT THIS TIME...IT IS TO EARLY DISCERN
CHANCES FOR SEVERE STORMS FOR THURSDAY AND FRIDAY. PARAMETERS ARE
SHOWING THAT SOME STRONG TO SEVERE STORMS CAN/T BE RULED OUT BUT AT
THIS TIME JUST DON/T SEE A PARTICULARLY STRONG SET-UP FOR A LARGE
SEVERE WEATHER OUTBREAK IN THESE TIME PERIODS.

BY SUNDAY...MODEL SOLUTIONS BEGIN TO DIVERGE WITH THE LARGE-SCALE
FLOW. THIS IS BASED ON A DIFFERENCE IN TIMING OF A STRONG SHORTWAVE
TROUGH MOVING OUT OF THE GULF OF ALASKA INTO THE PACIFIC NORTHWEST.
THE ECMWF IS A BIT MORE PROGRESSIVE AND QUICKER...MOVING IT INTO THE
NORTHERN ROCKIES BY MONDAY MORNING. THIS FASTER SOLUTION DOESN/T
ALLOW FOR THE UPPER LEVEL PATTERN TO AMPLIFY MUCH AND KEEPS THE FLOW
FAIRLY ZONAL PRIOR TO THIS SHORTWAVE MOVING INTO THE PLAINS MONDAY
NIGHT AND TUESDAY. THE SLOWER GFS DOES/T BRING THE TROUGH ONSHORE
UNTIL MONDAY NIGHT...WHICH LEADS TO MUCH STRONGER AMPLIFICATION OF
THE RIDGING DOWNSTREAM OVER THE PLAINS FOR EARLY IN THE WEEK.
CONFIDENCE IS LOW IN THE SUNDAY/MONDAY TIME-FRAME AND USED A BLEND
OF THE LONG-RANGE MODELS FOR THE FORECAST...BUT TRENDED CLOSER TO
THE ECMWF AS THE NEW 03.00Z GFS IS TRENDING TOWARDS A FASTER/LESS
AMPLIFIED SOLUTION. THIS WOULD SUGGEST COOLER TEMPERATURES FOR
SUNDAY AND MONDAY...WITH DRY CONDITIONS SUNDAY AND CHANCES FOR
SHOWERS AND THUNDERSTORMS MONDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 625 AM CDT TUE JUN 3 2014

A CLUSTER OF THUNDERSTORMS NEAR THE NEBRASKA-SOUTH DAKOTA BORDER
WILL CONTINUE AT VTN UNTIL 13Z AND COULD AFFECT ANW UNTIL 14Z.
THEN...IT MAY REACH ONL AROUND 13Z AND CONTINUE ABOUT AN HOUR. OTHER
STORMS ARE EXPECTED TO PASS NORTH AND EAST OF BBW. FOR THE REST OF
THE AREA...GOOD FLIGHT CONDITIONS ARE LIKELY UNTIL 16Z WHEN ANOTHER
ROUND OF THUNDERSTORMS CAN BE EXPECTED OVER ALL BUT THE SOUTHWEST
NEAR OGA AND IML. THE SECOND ROUND IS LIKELY TO PRODUCE HAIL OF AT
LEAST 3/4 INCH DIAMETER WITH WIND GUSTS TO 50KT. HOWEVER...THE
PROBABILITY OF THE LARGER HAIL AND 50KT WIND AT ANY ONE SITE IS LOW.
MODEL PROJECTIONS INDICATE THAT THUNDERSTORMS ARE NOT EXPECTED AFTER
04Z IN CENTRAL AND WESTERN NEBRASKA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...SPRINGER
SHORT TERM...SPRINGER
LONG TERM...BROOKS
AVIATION...SPRINGER
Hazardous weather outlook, Jun 3, 5:08 AM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
508 AM CDT TUE JUN 3 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-041015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
508 AM CDT TUE JUN 3 2014 /408 AM MDT TUE JUN 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS IN MUCH OF WESTERN AND
NORTH CENTRAL NEBRASKA TODAY. SEVERE THUNDERSTORMS ARE LIKELY IN
AN AREA FROM A LINE FROM CODY IN NORTHERN CHERRY COUNTY THROUGH
HYANNIS...ARTHUR AND NORTH PLATTE TO CURTIS AND TO THE NORTH AND
EAST. IN THAT AREA...LARGE HAIL AND DAMAGING WIND IS LIKELY AND
TORNADOES ARE POSSIBLE. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE IN
THE EASTERN PANHANDLE AND EXTREME SOUTHWEST NEBRASKA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY NIGHT AND
THURSDAY. IN FACT...BECAUSE OF A FRONT SHIFTING BACK AND FORTH
ACROSS THE CENTRAL PLAINS...THUNDERSTORMS ARE POSSIBLE EACH DAY
THROUGH SATURDAY EVENING WITH THE HIGHEST PROBABILITY FRIDAY AND
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY BE NEEDED IN CENTRAL AND NORTH
CENTRAL NEBRASKA FROM NOON UNTIL ABOUT 7 PM CDT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JRS

In the hours before

Local storm report, Jun 3, 6:53 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 AM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     HAIL             CODY                    42.94N 101.25W
06/03/2014  M1.00 INCH       CHERRY             NE   PUBLIC

&&

SNIVELY
Local storm report, Jun 3, 7:33 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
733 AM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             3 E PURDUM              42.07N 100.20W
06/03/2014  E1.00 INCH       BLAINE             NE   PUBLIC

            NICKEL TO QUARTER SIZE, TIME ESTIMATED BY RADAR

&&

SNIVELY
Local storm report, Jun 3, 10:05 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1005 AM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             CODY                    42.94N 101.25W
06/03/2014  E1.75 INCH       CHERRY             NE   PUBLIC

            DELAYED REPORT...TIME ESTIMATED FROM RADAR

&&

SNIVELY
Special weather statement, Jun 3, 10:27 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 AM CDT TUE JUN 3 2014

NEZ005-094-031545-
EASTERN CHERRY NE-WESTERN CHERRY NE-
927 AM MDT TUE JUN 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 945
AM MDT/1045 AM CDT/...

AT 1025 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF KILGORE...OR 26 MILES
NORTHWEST OF VALENTINE...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 158 AND 178.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

KNUTSVIG
Local storm report, Jun 3, 11:31 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1131 AM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HAIL             6 N VALENTINE           42.96N 100.55W
06/03/2014  M1.00 INCH       CHERRY             NE   LAW ENFORCEMENT

&&

SNIVELY
Local storm report, Jun 3, 11:44 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1144 AM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             13 E VALENTINE          42.87N 100.29W
06/03/2014  E1.75 INCH       CHERRY             NE   PUBLIC

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:54 AM CDTSevere Thunderstorm WarningLBFCherry36 min
Jun 3, 11:13 AM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha47 min
Jun 3, 12:41 PM CDTSevere Thunderstorm WarningLBFHolt, Keya Paha, Rock49 min
Jun 3, 1:16 PM CDTSevere Thunderstorm WarningLBFHolt44 min
Jun 3, 2:49 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt25 min
Jun 3, 3:47 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Rock58 min
Jun 3, 3:58 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas47 min
Jun 3, 4:08 PM CDTSevere Thunderstorm WarningLBFBrown, Rock52 min
Jun 3, 4:18 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler42 min
Jun 3, 4:32 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Thomas43 min
Jun 3, 4:42 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas48 min
Jun 3, 4:53 PM CDTSevere Thunderstorm WarningLBFWheeler39 min
Jun 3, 4:57 PM CDTSevere Thunderstorm WarningLBFCherry, Grant48 min
Jun 3, 5:11 PM CDTSevere Thunderstorm WarningLBFBlaine, Thomas49 min
Jun 3, 5:24 PM CDTSevere Thunderstorm WarningLBFBrown, Rock51 min
Jun 3, 5:54 PM CDTSevere Thunderstorm WarningLBFBlaine, Garfield, Loup51 min
Jun 3, 5:57 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln63 min
Jun 3, 6:05 PM CDTSevere Thunderstorm WarningLBFHolt, Wheeler40 min
Jun 3, 6:10 PM CDTSevere Thunderstorm WarningLBFGarden, Grant30 min
Jun 3, 6:20 PM CDTSevere Thunderstorm WarningLBFCuster55 min
Jun 3, 6:41 PM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler49 min
Jun 3, 6:47 PM CDTSevere Thunderstorm WarningLBFGarden58 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.